Advertisement

Automorphisms of rational maps

  • Curt McMullen
Part of the Mathematical Sciences Research Institute Publications book series (MSRI, volume 10)

Abstract

Let f(z) be a rational map, Aut(f) the finite group of Möbius transformations commuting with f. We study the question: when can two kinds of more flexible automorphisms of the dynamics of f be realized in Aut(g) for some deformation g of f?

Keywords

Periodic Point Mapping Class Group Kleinian Group Periodic Component Riemann Sphere 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A]
    W. Abikoff. Some remarks on Kleinian groups. In Advances in the Theory of Riemann Surfaces, Annals of Math Studies 66 (1971), p. 1–6.MathSciNetGoogle Scholar
  2. [AM]
    W. Abikoff, B. Maskit. Geometric decompositions of Kleinian groups. Amer. J. Math. 99 (1977), p. 687–698.CrossRefMATHMathSciNetGoogle Scholar
  3. [AB]
    L. Ahlfors, L. Bers. Riemann’s mapping theorem for variable metrics. Annals of Math. 72 (1960), pp. 385–404.CrossRefMATHMathSciNetGoogle Scholar
  4. [BR]
    L. Bers, H. Royden. Holomorphic families of injections. To appear, Acta Mathematica.Google Scholar
  5. [B1]
    P. Blanchard. Complex analytic dynamics on the Riemann sphere. Bull. AMS 11 (1984), pp. 85–141.CrossRefMATHMathSciNetGoogle Scholar
  6. [DE]
    A. Douady, C. Earle. Conformally natural extensions of homemorphisms of the circle. Acta Mathematica 157 (1986), pp. 23–48.CrossRefMATHMathSciNetGoogle Scholar
  7. [DHl]
    A. Douady, J. Hubbard. On the dynamics of polynomial-like mappings. Ann. sci. Ec. Norm. Sup. 18 (1985), pp. 287–344.MATHMathSciNetGoogle Scholar
  8. [DH2]
    A. Douady, J. Hubbard. A proof of Thurston’s topological characterization of rational maps. Preprint.Google Scholar
  9. [H]
    M. Herman. Exemples de fractions rationelles ayant une orbite dense sur la sphere de Riemann. Bull. Soc.Math. de France 112 (1984), pp. 93–142.MATHMathSciNetGoogle Scholar
  10. [J]
    K. Johansson. On the mapping class group of simple 3 manifolds. In Topology of Low Dimensional Manifolds, Springer-Verlag Lecture Notes 722 (1979), pp.48–66.Google Scholar
  11. [Ker]
    S. Kerckhoff. The Nielsen realization problem. Annals of Mathematics 117 (1983), pp. 235–265.CrossRefMATHMathSciNetGoogle Scholar
  12. [Kra]
    I. Kra. Deformation spaces. In A Crash Course on Kleinian Groups, Springer-Verlag Lecture Notes 400 (1974), pp. 48–70.MathSciNetGoogle Scholar
  13. [L]
    S. Lattes. Sur 1’iteration des substitutions rationelles et les fonctions de Poin caré’. CRAS Paris 166 (1918), pp. 26–28.MATHGoogle Scholar
  14. [Ma]
    R. Mañe′. Instability of Herman rings. Inv. Math. 81 (1985), pp. 459–472.CrossRefGoogle Scholar
  15. [MSS]
    R. Mañe′, P. Sad, D. Sullivan. On the dynamics of rational maps. Ann. sci. Ec. Norm. Sup. t. 16 (1983), pp. 193–217.Google Scholar
  16. [Mskt]
    B. Maskit. Intersection of component subgroups of Kleinian groups. In Discontinuous Groups and Riemann Surfaces, Annals of Math Studies 79 (1974), pp. 349–367.MathSciNetGoogle Scholar
  17. [Mc1]
    C. McMullen. Families of rational maps and iterative root-finding algorithms. To appear, Annals of Mathematics.Google Scholar
  18. [Mc2]
    C. McMullen. Braiding of the attractor and the failure of iterative algorithms. MSRI Preprint, 1986.Google Scholar
  19. [MB]
    J. Morgan, H. Bass (editors). The Smith Conjecture. Academic Press (1984).MATHGoogle Scholar
  20. [Shub]
    M. Shub. Expanding maps. In Global Analysis, AMS Proc. of Symp. XIV (1970), pp. 273–276.MathSciNetGoogle Scholar
  21. [Str]
    K. Strebel. On quasiconformal mappings of open Riemann surfaces. Comm. Math. Helv. 53 (1978), pp. 301–321.CrossRefMATHMathSciNetGoogle Scholar
  22. [Sul1]
    D. Sullivan. Conformal dynamical systems. In Geometric Dynamics, Springer-Verlag Lecture Notes 1007 (1983), pp. 725–752.Google Scholar
  23. [Sul2]
    D. Sullivan. Quasiconformal homeomorphisms and dynamics I: Solution of the Fatou-Julia problem on wandering domains. Annals of Math. 122 (1985), pp. 401–418.CrossRefMATHGoogle Scholar
  24. [Sul3]
    D. Sullivan. Quasiconformal homeomorphisms and dynamics III: Topological conjugacy classes of analytic endomorphisms. Preprint.Google Scholar
  25. [ST]
    D. Sullivan, W. Thurston. Extending holomorphic motions. To appear, Acta Mathematica.Google Scholar
  26. [Th]
    W. Thurston. The Geometry and Topology of Three Manifolds. Lecture notes, Princeton University (1979).Google Scholar
  27. [W]
    G. Whyburn. Analytic Topology. AMS Coll. Publ. 28 (1942).Google Scholar
  28. [Z]
    H. Zieschang. Finite Groups of Mapping Classes of Surfaces. Springer-Verlag Lecture Notes 875 (1981).Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1988

Authors and Affiliations

  • Curt McMullen
    • 1
  1. 1.Department of MathematicsNorthwestern UniversityEvanstonUSA

Personalised recommendations